Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Apr 25, 2015, 4:54 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 4:54 PM MDT (22:54 UTC)
- Expired
- Apr 25, 2015, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 43 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WGUS55 KSLC 252254 FFWSLC UTC053-260145- /O.NEW.KSLC.FF.W.0001.150425T2254Z-150426T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 PM MDT SAT APR 25 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 745 PM MDT * AT 452 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN PINE CREEK. FLASH FLOODING IS ALREADY OCCURRING. * ADDITIONAL SLOT CANYONS IN THIS AREA AT RISK OF FLASH FLOODING INCLUDE SPRY CANYON...LODGE CANYON...CLEAR CREEK AND KEYHOLE CANYON. IF YOU ARE IN THESE AREAS...SEEK HIGHER GROUND IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. && LAT...LON 3718 11297 3722 11297 3726 11290 3719 11290 $$ CRK
2 follow-up statements
049 WGUS75 KSLC 252328 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 528 PM MDT SAT APR 25 2015 UTC053-260145- /O.CON.KSLC.FF.W.0001.000000T0000Z-150426T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 528 PM MDT SAT APR 25 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST CENTRAL WASHINGTON COUNTY... AT 526 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN PINE CREEK WITHIN ZION NATIONAL PARK. THIS WARNING INCLUDES EASTERN PORTIONS OF ZION NATIONAL PARK. ADDITIONAL SLOT CANYONS IN THIS AREA AT RISK OF FLASH FLOODING INCLUDE SPRY CANYON...LODGE CANYON...CLEAR CREEK AND KEYHOLE CANYON. IF YOU ARE IN THESE AREAS...SEEK HIGHER GROUND IMMEDIATELY. FLASH FLOODING IS ALREADY OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. && LAT...LON 3718 11297 3722 11297 3726 11290 3719 11290 $$ CRK
098 WGUS75 KSLC 260139 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 739 PM MDT SAT APR 25 2015 UTC053-260147- /O.EXP.KSLC.FF.W.0001.000000T0000Z-150426T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 739 PM MDT SAT APR 25 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL EXPIRE AT 745 PM MDT... RUNOFF FROM EARLIER PRECIPITATION HAS DECREASED SUBSTANTIALLY. SLOT CANYONS AND NORMALLY DRY WASHES MAY CONTINUE TO HAVE ELEVATED RUNOFF THROUGH THE EVENING...HOWEVER THE THREAT FOR FLASH FLOODING HAS ENDED. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. LAT...LON 3718 11297 3722 11297 3726 11290 3719 11290 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 4:06 PM MDT, 48 minutes earlier.
Area forecast discussion, Apr 25, 4:06 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 406 PM MDT SAT APR 25 2015 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT THROUGH SUNDAY. HIGH PRESSURE WILL RETURN BEGINNING MONDAY AND REMAIN THROUGH MOST OF THE WEEK. && .SHORT TERM (THRU 00Z WED)...A FAIRLY LARGE UPPER TROF COVERS THE WESTERN STATES FROM CANADA TO MEXICO THIS AFTN. A STRONG VORT MAX IN THE BASE OF THE TROF OVER SRN NV WILL BECOME THE DOMINANT CIRCULATION OVERNIGHT INTO SUNDAY AS IT MOVES EAST ACROSS NRN AZ. THIS WILL KEEP PRECIP GOING ACROSS SRN AND CENTRAL UT TONIGHT. THE REST OF THE ELONGATED TROF CONTINUES EAST ACROSS THE GREAT BASIN AND INTO UT TONIGHT AND THIS PUSHES A FRONTAL BOUNDARY THRU THE STATE ALSO ACCOMPANIED BY WIDESPREAD PRECIP. SNOW LEVELS NEAR 8000 FT THIS EVE SHOULD LOWER TO ABOUT 6500 FT BY MORNING WITH SOME IMPACT ON HIGHER ELEVATIONS ROUTES. AFTER COORDINATION...HAVE OPTED TO NOT ISSUE A WINTER WEATHER HIGHLIGHT AS ROAD CREWS WILL BE OUT REDUCING THE POTENTIAL FOR SNOW ACCUMULATION ON MAJOR ROUTES. HOWEVER...DO EXPECT WINTER DRIVING CONDITIONS ON THESE ROUTES DUE TO LOWER VISIBILITIES IN FALLING SNOW AND SOME SLUSHY ACCUMULATION. THE IMPACT WILL BE GREATER ON SECONDARY ROUTES ABOVE ABOUT 9000 FT WITH SNOW PACKED ROADS LIKELY. PRECIP BEGINS TO WIND DOWN FROM THE WEST EARLY SUN AS THE MAIN TROF AXIS MOVES PAST AND THE SRN CIRCULATION CENTER CONTINUES TO CLOSE OFF SOUTH OF 4 CORNERS. PRECIP WANES THRU THE DAY SUN AS THE CLOSED LOW CONSOLIDATES AND SHIFTS EAST WITH THE FLOW DEVELOPING AN ELY COMPONENT. SOME LINGERING MOISTURE KEEPS A THREAT OF LIGHT PRECIP GOING OVER THE NERN CWA INTO MON AND TEMPS WILL WARM BACK TO NEAR NORMAL. EXPECT DRIER AND WARMER WEATHER TUE AS THE UPPER RIDGE MOVES OVERHEAD. .LONG TERM (AFTER 00Z WEDNESDAY)...RIDGE AXIS WILL BEGIN SHIFTING EAST OF THE AREA WEDNESDAY AS THE NEXT TROUGH BEGINS TO CHURN SLOWLY SOUTHEAST THROUGH THE PACNW STATES. SOUTHWESTERLY FLOW ALOFT WILL RAMP UP A BIT ACROSS THE AREA DURING THE DAY WED THROUGH THU AS SUCH. GOOD CONSISTENCY IN GLOBALS PROMOTING FURTHER WARMING ALOFT WITHIN THIS FLOW...WITH H7 TEMPS SPIKING TO BETWEEN +6 AND +8 C BY MIDDAY THU DEPENDING ON MODEL OF CHOICE. CONTINUED A WARMING TREND THROUGH THU WITH HIGHS PUSHING 80 ALONG THE WASATCH FRONT AND NEAR 90 DIXIE...THU BEING THE WARMEST DAY OF THE WEEK. SPOTTY HIGH BASED CONVECTION REMAINS POSSIBLE OVER THE TERRAIN THU AFTERNOON BUT NET IMPACT APPEARS MINIMAL A THIS TIME. MODEL SPREAD INCREASES LATE WEEK REGARDING FURTHER EVOLUTION AND TRACK OF THE AFOREMENTIONED TROUGH...PARTICULARLY EXTENT OF SPLIT OR LACK THEREOF THU NIGHT/FRIDAY. MODELS AGREE THE NORTHERN SPLIT THROUGH THE NORTHERN ROCKIES WILL CARRY THE BULK OF ENERGY/COLD POOL BUT VARIANCE EXISTS REGARDING BREADTH OF COOLING AND TO SOME REGARD PRECIP FOCUSED ALONG AND BEHIND THE COLD FRONT AS IT TRACKS THROUGH THE AREA LATE NIGHT INTO FRIDAY MORNING. FOR NOW HAVE TRENDED TEMPS COOLER...AND EXPANDED SLIGHT CHANCE POPS OVER THE TERRAIN COINCIDENT WITH AND BEHIND PASSAGE. && .AVIATION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE CURRENTLY APPROACHING THE KSLC TERMINAL FROM THE SOUTHWEST. PERIODIC SHOWERS ARE EXPECTED TO OCCUR THROUGH 00Z WITH POTENTIAL OF BRIEF WEST SOUTHWEST WINDS WITH PASSAGE. OTHERWISE WINDS ARE EXPECTED TO REMAIN MOSTLY SOUTHERLY THROUGH THE REMAINDER OF THE AFTERNOON. STEADY MODERATE MVFR RAIN IS EXPECTED TO FILL IN AFTER 03Z WITH WINDS SWITCHING TO A NORTHWESTERLY FOR THE OVERNIGHT HOURS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM...WILENSKY LONG TERM/AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 25, 4:11 PM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 PM MDT SAT APR 25 2015 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 411 PM MDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT MOST OF THE OUTLOOK AREA TONIGHT AS A STORM MOVES THROUGH THE REGION. RAIN COULD BE HEAVY AT TIMES...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE WITH THE STRONGER THUNDERSTORMS. ACCUMULATING SNOW IS EXPECTED IN THE MOUNTAINS...WITH SNOW LEVELS DROPPING TO NEAR 6000 FEET OVERNIGHT. WINTER DRIVING CONDITIONS DEVELOPED ON ROADS ABOVE 8000 FT SATURDAY AFTERNOON WITH SOME ROAD SNOW AND SLUSH. THESE CONDITIONS INCLUDING REDUCED VISIBILITY IN SNOW AND FOG ARE POSSIBLE ACROSS MOUNTAIN PASSES ABOVE 6500 FEET TONIGHT AS SNOW LEVELS LOWER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF SUNDAY AFTERNOON AND EVENING. NORTH WINDS WILL INCREASE ACROSS THE AREA SUNDAY...AND WILL BE STRONGEST IN WASHINGTON COUNTY...WHERE STRONG WINDS COULD DEVELOP SUNDAY NIGHT IN THE NORTH-SOUTH ORIENTED GAPS IN TERRAIN. THESE WINDS WILL DIMINISH MONDAY...AND DRY CONDITIONS WITH WARMER TEMPERATURES WILL DEVELOP FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.